Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Menopausal, taken antibiotics for UTI, pelvic pain, lower back pain, menstrual cramps, no discharge or odor

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
menopausal for 6 years. Symptoms of UTI, given antibotics with no change. Urine analysis and culture done after taking antibotics came back negative. Pain in pelvic area and lower back, feels like menstrual cramps. no discharge or odor
Posted Tue, 2 Oct 2012 in Vaginal and Uterus Health
Answered by Dr. Minoo Bhagia 5 hours later

Welcome and thanks for the question

During menopause urinary symptoms like burning and frequency are very common due to dryness of that area.

If you are not having any pus cells in urine then antibiotics are of no use.

It is better to apply local estradiol cream for three weeks.

It should not be used in case of history of cardiac problem , asthma , XXXXXXX vein thrombosis , epilepsy or family history of carcinoma breast.

Short term use of the cream is very beneficial in menopausal urinary symptoms.

There is an applicator inside it and clearly read the instructions written on it before applying and it should be used under doctor's supervision.

If you are having any of the medical problems mentioned above you should avoid it.

Other cream which can help to reduce these symptoms is lidocaine 5% ointment.

It is a local anesthetic drug but can be used for a week or short term for menopausal vulvodynia in which there are cramps along with dryness.

It can be combined with estrogen cream or applied separately.

Use very mild soaps and wear loose under garments.

Cold packs over vulva also help in relieving these symptoms.

Get your calcium and Vit D3 levels done.

If deficient then take regular calcium supplements and Vit D in sachets form or along with calcium tablets under doctor's guidance.

Drinking a glass of hot milk at bed time induces good sleep as well as improves the calcium levels.

I think I have tried to answer your question at my best. Any further query is most welcome.

Best wishes and good luck

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor